Retrospective review of paediatric case reports of Stevens-Johnson syndrome and toxic epidermal necrolysis with lamotrigine from an international pharmacovigilance database.
Objectives: This study aims to characterise paediatric reports with lamotrigine (LTG) and Stevens-Johnson syndrome or toxic epidermal necrolysis (SJS/TEN), and to explore whether potential risk factors can be identified.
Design: This is a retrospective review of suspected adverse drug reaction (ADR) reports. Reported time from LTG start to SJS/TEN onset, indication for use and dose was explored. To identify potential risk groups, report features (eg, ages, patient sex, co-reported drugs) for LTG and SJS/TEN were contrasted with two reference groups in the same database, using shrinkage logOR.
Setting: Reports were retrieved from VigiBase, the WHO global database of individual case safety reports, in January 2015.
Patients: Data for patients aged </=17 years old were extracted.
Results: There were 486 reports of SJS/TEN in LTG-treated paediatric patients. Ninety-seven per cent of the cases with complete information on time to onset of SJS/TEN occurred within 8 weeks of initiation of LTG therapy. The median time to onset was 15 days (IQR: 10-22 days). The proportion of SJS/TEN with LTG and valproic acid (VPA) co-reporting was significantly more than non-cutaneous ADRs (43% vs 19%, (logOR: 1.60 (99% CI: 1.33 to 1.84)).
Conclusions: The results suggest that VPA co-medication with LTG therapy is a risk factor for SJS/TEN in the paediatric population. Although this relationship has been identified from individual case reports, this is the first supportive study from a large compilation of cases. SJS/TEN risk is highest in first 8 weeks of treatment with LTG in children and clinicians should be aware of this risk during this period.
|ジャーナル名||BMJ paediatrics open|
|投稿者||Egunsola, Oluwaseun; Star, Kristina; Juhlin, Kristina; Kardaun, Sylvia H; Choonara, Imti; Sammons, Helen M|
|組織名||Division of Medical Sciences and Graduate Entry Medicine, School of Medicine,;University of Nottingham, Derby, UK.;Uppsala Monitoring Centre, WHO Collaborating Centre for International Drug;Monitoring, Uppsala, Sweden.;Department of Public Health and Caring Sciences, Uppsala University, Uppsala,;Sweden.;Department of Dermatology, Reference Center for Cutaneous Adverse Reactions,;University Medical Center Groningen, University of Groningen, Groningen, The;Netherlands.;North Devon District Hospital, Raleigh Park, Barnstaple, UK.|